MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number UNKNOWN (SEE SECTION B6)
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Primevigilance notified teoxane of an adverse event on 18-sep-2024.A female patient was injected on (b)(6) 2024 with 1 syringe of rha 4 in the gonial angle, prejowl sulcus and nasolabial folds (0.2 on each side gonial angle and 0.2 prejowl sulcus and 0.2 nasolabial folds).The injection was done with unspecified needle.On the same day, the patient experienced a vascular occlusion in the jawline.The patient was treated with multiple rounds of hyaluronidase (hylenex): 5 vials of hyaluronidase (hylenex) first day and 2 vials on the next day, along with aspirin and warm compresses.Revance medical affairs team contacted the injector.The symptoms of vascular occlusion were considered as resolved in (b)(6) 2024.According to the resolution of the symptoms, the case was closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion, or to a high amount of product injected near a vessel, leading to its compression.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of our products.Of note, rha 4 is not indicated for gonial angle and prejowl sulcus in the us.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
izabela bat
MDR Report Key20470093
Report Number3005975625-2024-00569
Device Sequence Number18045563
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public7640173232704
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberUNKNOWN (SEE SECTION B6)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale